×

zbMATH — the first resource for mathematics

A collocation method based on one-dimensional RBF interpolation scheme for solving PDEs. (English) Zbl 1231.76188
Summary: To present a new collocation method for numerically solving partial differential equations (PDEs) in rectangular domains. The proposed method is based on a Cartesian grid and a 1D integrated-radial-basis-function scheme. The employment of integration to construct the RBF approximations representing the field variables facilitates a fast convergence rate, while the use of a 1D interpolation scheme leads to considerable economy in forming the system matrix and improvement in the condition number of RBF matrices over a 2D interpolation scheme. The proposed method is verified by considering several test problems governed by second- and fourth-order PDEs; very accurate solutions are achieved using relatively coarse grids. Only 1D and 2D formulations are presented, but we believe that extension to 3D problems can be carried out straightforwardly. Further, development is needed for the case of non-rectangular domains. The contribution of this paper is a new effective collocation formulation based on RBFs for solving PDEs.

MSC:
76M15 Boundary element methods applied to problems in fluid mechanics
65N35 Spectral, collocation and related methods for boundary value problems involving PDEs
76M25 Other numerical methods (fluid mechanics) (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] DOI: 10.1016/S0045-7949(98)00320-4
[2] DOI: 10.1002/num.10062 · Zbl 1031.65121
[3] DOI: 10.1002/fld.1650030305
[4] Dubal, M.R. (1994), ”Domain decomposition and local refinement for multiquadric approximations I: second-order equations in one-dimension”, Journal of Applied Science and Computation, Vol. 1 No. 1, pp. 146-71.
[5] DOI: 10.1016/S0898-1221(01)00297-8 · Zbl 0999.65137
[6] DOI: 10.1016/0898-1221(90)90271-K · Zbl 0850.76048
[7] DOI: 10.1016/S0898-1221(00)00071-7 · Zbl 0955.65086
[8] DOI: 10.1016/S0898-1221(03)90151-9 · Zbl 1049.65136
[9] DOI: 10.1007/s00466-003-0416-5 · Zbl 1035.65136
[10] DOI: 10.1016/0045-7930(91)90025-D · Zbl 0731.76054
[11] DOI: 10.1002/num.10096 · Zbl 1048.65124
[12] Madych, W.R. and Nelson, S.A. (1988), ”Multivariate interpolation and conditionally positive definite functions”, Approximation Theory and its Applications, Vol. 4, pp. 77-89. · Zbl 0703.41008
[13] DOI: 10.1090/S0025-5718-1990-0993931-7
[14] DOI: 10.1002/nme.1220 · Zbl 1077.74057
[15] DOI: 10.1002/nme.1332 · Zbl 1145.76037
[16] DOI: 10.1016/S0893-6080(00)00095-2 · Zbl 02022497
[17] DOI: 10.1016/S0307-904X(02)00101-4 · Zbl 1024.65012
[18] DOI: 10.1002/num.20062 · Zbl 1077.65125
[19] DOI: 10.1115/1.3250619
[20] DOI: 10.1162/neco.1991.3.2.246
[21] DOI: 10.1016/S0898-1221(01)00305-4 · Zbl 0999.65135
[22] DOI: 10.1016/j.jcp.2004.10.010 · Zbl 1143.76486
[23] DOI: 10.1108/09615530410513809 · Zbl 1103.76361
[24] DOI: 10.1006/jcph.2000.6576 · Zbl 0999.74061
[25] DOI: 10.1016/S0045-7825(02)00618-7 · Zbl 1025.76036
[26] DOI: 10.1002/(SICI)1097-0207(19980815)42:7<1263::AID-NME431>3.0.CO;2-I · Zbl 0907.65095
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.